New Jersey, 2012

Heat in New Jersey, July 24, 2012

July 24, 2012 · NWS PHI · 4 events in 4 counties and zones

Another hot air mass helped high temperatures reach into the mid to upper 90s during the afternoon of the 24th across most of interior sections of central and southern New Jersey. The combination of the heat and humidity pushed afternoon hourly heat index values to around 100F in southern New Jersey.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Another hot air mass helped high temperatures reach into the mid to upper 90s during the afternoon of the 24th across most of interior sections of central and southern New Jersey. The combination of the heat and humidity pushed afternoon hourly heat index values to around 100F in southern New Jersey. Maximum temperatures that afternoon included 97 degrees at the Atlantic City International Airport (Atlantic County) and Lumberton (Burlington County), 96 degrees in South Harrison (Gloucester County), Woodstown (Salem County), Cherry Hill (Camden County) and Berkeley Township (Ocean County), 95 degrees in Trenton (Mercer County) and 94 degrees in Millville (Cumberland County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 24, 8:33 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 24, 8:33 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A STRONG COLD FRONT AROUND THE EASTERN GREAT LAKES WILL TRACK
SOUTHEAST AND PASS THROUGH OUR REGION LATE TODAY. THIS FRONT
EVENTUALLY STALLS TO OUR SOUTH OVER VIRGINIA ON WEDNESDAY AS HIGH
PRESSURE BRIEFLY SETTLES OVER OUR AREA. FOR THURSDAY, A WARM FRONT
WILL LIFT NORTH THROUGH THE MID ATLANTIC, FOLLOWED BY A COLD FRONT
MOVING ACROSS THE REGION DURING SATURDAY. HIGH PRESSURE IS THEN
EXPECTED TO BUILD ACROSS THE AREA FOR SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM FOR TODAY REMAINS THE EXTENT AND
STRENGTH OF CONVECTION IN THE AREA LATER THIS MORNING AND THIS
AFTERNOON.

WE MODIFIED THE 12Z IAD SOUNDING FOR AFTERNOON CONDITIONS IN OUR
DELMARVA AND FIND MIXED LAYER CAPES OF ABOUT 2000J, DOWNDRAFT
CAPES OF ABOUT 1000J, TT(S) IN THE UPPER 40S, STORM TYPE BORDERLINE
MULTICELLULAR/SUPERCELLULAR CONVECTIVE TEMPS IN THE LOWER TO MID
90S AND LI OF AROUND -7C. THE LEE SIDE TROF IS FARTHER EAST THAN
WE NORMALLY SEE IT ALREADY IN NJ AND UPPER DELMARVA. THE PA
CONVECTION IS AHEAD OF MODELING SCHEDULE FWIW, BUT WE STILL HAVE
SFC BASED CIN AROUND AND NOT SURPRISING AS CONVECTIVE TEMPS ARE IN
THE LOWER 90S. FCST SHEAR IS MORE THAN SUFFICIENT FOR ORGANIZED
CONVECTION. THIS PRETTY MUCH CORROBORATES THAT IF THUNDERSTORMS
CAN FIRE, THEY SHOULD BE STRONG TO SEVERE. THE PROBLEM REMAINS
THE STORM RELATIVE INFLOW AS THE POSN OF THE LEE SIDE TROF WHICH
IS NOT THE GREATEST FOR SO EARLY IN THIS MORNING FOR MOST OF OUR
CWA. THUS WE KEPT THE ENHANCED WORDING PRETTY MUCH WHERE IT WAS
(SOUTH OF THE MASON- DIXON LINE). NEXT UPDATE PENDING THE POSN OF
THE SFC TROF AND HOW QUICKLY THE DEW POINTS DO OR DO NOT FALL, WE
MIGHT BEND IT UP NORTHEAST ALONG THE NJ COAST. BECAUSE THE
MODIFIED CAPE SOUNDING WAS COPIOUS ABOVE THE FREEZING LEVEL, WE DID
ADD FREQUENT LIGHTNING TO THE GRIDS. GREATEST CONFIDENCE FOR
THUNDERSTORMS AND STRONGER THUNDERSTORMS IN GENERAL IN DELMARVA
WHERE WE DID UP POPS.

AS HAS BEEN THE CASE THE PAST COUPLE OF DAYS...THE NAM MOS GUIDANCE
SEEMS TOO WARM GIVEN THE AIRMASS IN PLACE. 850 MB TEMPERATURES COULD
PEAK NEAR 21 CELSIUS ACROSS SOUTHERN AREAS THIS AFTERNOON...BUT THIS
WOULD SUPPORT MAINLY MID 90S IN THESE AREAS...RATHER THAN NEAR 100
DEGREES. WITH THIS IN MIND...HIGHS WERE GENERALLY BASED ON A MOS
BLEND. THE COMBINATION OF HEAT AND HUMIDITY SHOULD FALL JUST SHORT
OF HEAT ADVISORY HEADLINES ACROSS THE SOUTHERN ZONES (AS WELL AS THE
HIGHLY URBANIZED AREAS). RIGHT NOW...NO HEAT HEADLINES ARE EXPECTED
FOR TODAY.

FINALLY...THE GRADIENT ASSOCIATED WITH THE FRONT WILL RESULT IN
GUSTY WINDS LATE THIS MORNING AND THIS AFTERNOON. MODEL SOUNDINGS
SHOW 25 KNOTS AT THE TOP OF THE INVERSION TODAY...AND HEATING SHOULD
ALLOW FOR EFFICIENT MIXING OVER LAND AREAS. GUSTS TO 30 MPH ARE
POSSIBLE DURING PEAK HEATING IN THE EARLY TO MID AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE CONVECTION THREAT SHOULD END WITH THE FRONTAL PASSAGE BEFORE
0000 UTC ACROSS THE SOUTHERNMOST ZONES...AS THE LOW LEVEL MOISTURE IS
SHUNTED SOUTH. ANY CONVECTIVE CLOUDINESS WILL ALSO EXIT EARLY...
LEAVING MAINLY CLEAR SKIES. THE GRADIENT FLOW PICKS UP BEHIND THE
FRONT LATER THIS EVENING INTO THE OVERNIGHT.

THE LOW LEVEL INVERSION THAT SETS UP THIS EVENING WILL PROBABLY
DAMPEN THE EFFECT OF THE GRADIENT IN MOST PROTECTED LOCATIONS...BUT
ELSEWHERE A NORTH BREEZE IS EXPECTED. IN FACT...COASTAL AREAS COULD
SEE GUSTS TO NEAR 25 MPH AT TIMES LATE THIS EVENING AND EARLY
WEDNESDAY MORNING BEFORE BACKING OFF.

LOWS WERE GENERALLY A BLEND OF MOS NUMBERS...AS THE AIRMASS SHOULD
BE MIXED WELL ENOUGH TO PREVENT GOOD RADIATIONAL COOLING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE START OF THE LONG TERM ON WEDNESDAY WILL FEATURE A QUIET DAY
WITH AMPLE SUN AND LOW HUMIDITY AS SURFACE HIGH PRESSURE SPREADS
OVER THE REGION. DEWPOINTS FOR MUCH OF THE AREA ARE FORECAST TO BE
IN THE 50S, WITH CURRENT TEMPERATURE GUIDANCE PLACING MAX TEMPS
MAINLY IN THE MIDDLE TO UPPER 80S. THESE PLEASANT CONDITIONS WILL BE
RATHER SHORT-LIVED, HOWEVER, AS WAA ENSUES THURSDAY WITH THE GFS AND
ECMWF BOTH REFLECTING A WARM FRONTAL PASSAGE THROUGH THE REGION
DURING THE DAY. BOTH GFS AND NAM GUIDANCE INDICATE TEMPS REACHING
INTO THE 90S THROUGH CENTRAL AND SOUTHERN PORTIONS OF THE FCST AREA,
AND THIS IS SUPPORTED BY 850MB/925MB TEMPS. ALSO, LOW LEVEL MOISTURE
INCREASES WITH DEWPOINTS CLIMBING INTO THE UPPER 60S AND EVEN LOWER
70S THROUGH MUCH OF THE AREA. WE WILL CONTINUE TO MONITOR THIS TREND
AS URBAN LOCATIONS COULD APPROACH HEAT CRITERIA. WITH THE PASSAGE OF
THE WARM FRONT THROUGH THE AREA AND LOW PRESSURE PASSING NORTH OF
THE REGION, CHANCE POPS FOR SHWR/T-STORM ACTIVITY HAVE BEEN
MAINTAINED. THE LOW PRESSURE IS SHOWN TO BE STRONGER IN THE GFS THAN
THE ECMWF, BUT BOTH MODELS POINT TOWARD THE SAME SOLUTION.

FRIDAY WILL CONTINUE TO BE ANOTHER WARM AND MUGGY DAY WITH DEWPOINTS
IN THE 70S AND ADDITIONAL THUNDERSTORM CHANCES AS THE WARM FRONTAL
BOUNDARY IS PROGGED TO REMAIN JUST NORTH OF OUR AREA. AT THIS TIME,
CHANCE POPS WERE MAINTAINED FOR THE ENTIRE FCST AREA. UNSETTLED
WEATHER CONTINUES THROUGH SATURDAY AS A COLD FRONT FROM THE WEST
TRAVELS THROUGH THE REGION. CONVECTIVE CHANCES WILL BEGIN TO
DIMINISH GOING INTO SUNDAY AS THE COLD FRONT WILL BE PASSING TO THE
EAST AND OFFSHORE. HOWEVER, SLIGHT CHANCE POPS ARE BEING RETAINED
FOR NOW AS THE MODELS SHOW THE MID-LEVEL TROUGH HOVERING OVER THE
REGION. SURFACE HIGH PRESSURE IS THEN FORECAST TO ADVANCE INTO THE
REGION FROM THE WEST FROM LATE SUNDAY INTO MONDAY. TEMPERATURES FOR
THE MOST PART WERE A BLEND OF MOS/HPC GUIDANCE AND CONTINUITY.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED TODAY...AS A COLD FRONT CROSSES THE
REGION. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE FRONT...BUT
MAINLY SOUTH OF THE AREA. THERE IS A LOW PROBABILITY THAT KILG...
KACY AND KMIV COULD SEE A THUNDERSTORM BETWEEN 1600 AND 2100 UTC.
HOWEVER...THE PROBABILITIES WERE NOT HIGH ENOUGH TO INCLUDE IN THE
NEW TERMINAL FORECASTS. WEST TO WEST NORTHWEST WINDS WILL GUST
BETWEEN 21 AND 26 KNOTS BETWEEN 1500 AND 2300 UTC.

VFR CONDITIONS ARE EXPECTED TONIGHT UNDER MAINLY CLEAR SKIES. THE
NORTHERLY GRADIENT WILL INCREASE AFTER 0300 UTC...AND A FEW GUSTS
ARE POSSIBLE AT KACY BETWEEN 0600 UTC AND 0900 UTC WEDNESDAY.

OUTLOOK...
WEDNESDAY AND WEDNESDAY NIGHT...VFR CONDITIONS.

THURSDAY...MAINLY VFR CONDITIONS FOR MUCH OF THE DAY. SCATTERED
SHWRS/T-STORMS MAY PRODUCE SOME MVFR IN THE LATTER PART OF THE DAY.

THURSDAY NIGHT THROUGH FRIDAY...SHWR/T-STORM ACTIVITY ASSOCIATED
WITH A WARM FRONT IS EXPECTED TO YIELD MVFR OR EVEN IFR FOR A TIME.

FRIDAY NIGHT AND SATURDAY...MVFR OR EVEN IFR POSSIBLE IN FOG FRIDAY
NIGHT. ALSO SCATTERED SHWR/T-STORM ACTIVITY WILL LEAD TO LOWERED
CEILINGS AND VISIBILITIES.

&&

.MARINE...
THE MAIN CONCERNS FOR TODAY AND TONIGHT ARE THE POSSIBLE NEED FOR
SMALL CRAFT ADVISORIES.

THE WEST SOUTHWEST FLOW OVER THE WATERS EARLY THIS MORNING IS
GENERALLY BELOW 15 KNOTS. AN APPROACHING COLD FRONT WILL TIGHTEN THE
GRADIENT LATER THIS MORNING INTO THE AFTERNOON. MODEL SOUNDINGS NEAR
THE COAST SHOW 20 TO 25 KNOTS OF WIND AT THE TOP OF THE MIXED LAYER
DURING THE AFTERNOON. JUST HOW MUCH OF THIS MIXES TO THE SURFACE
OVER THE WATERS IS THE FIRST SMALL CRAFT ADVISORY PROBLEM.

GIVEN THAT THE AIR MOVING FROM LAND OVER THE WATER THIS AFTERNOON
WILL BE MUCH WARMER THAN THE SEA SURFACE TEMPERATURES...A LOW LEVEL
INVERSION COULD KNOCK DOWN THE GUST POTENTIAL CONSIDERABLY. THE BEST
CHANCE FOR SMALL CRAFT ADVISORY GUSTS THIS AFTERNOON WILL BE ALONG
THE IMMEDIATE COAST AND OVER THE DELAWARE BAY. FOR NOW...WE WILL
FORGO THE SMALL CRAFT ADVISORY FOR TODAY...AS THE GUST POTENTIAL IS
STILL IN QUESTION.

THE SECOND SMALL CRAFT ADVISORY QUESTION WILL BE FOR TONIGHT. NEAR
TERM MODELS HAVE SETTLED INTO A DECENT LOW LEVEL PUSH IN THE COLD
AIR ADVECTION (DONT GET TO SAY THAT MUCH IN THE LATE JULY HERE). 925
MB WINDS REACH 30 KNOTS CENTERED AROUND 0600 UTC WEDNESDAY. MODEL
SOUNDINGS SHOW THE DEPTH OF THE MIXED LAYER OVER THE OCEAN WATERS...
AGAIN CENTERED AROUND 0600 UTC...ALLOWING ACCESS TO 30 KNOTS OF
WIND.

MUCH OF THIS SHOULD GET TO THE WATERS SURFACE DURING THE EARLY
MORNING HOURS OF WEDNESDAY. WITH THIS IN MIND....A SMALL CRAFT
ADVISORY WILL BE ISSUED FOR ALL WATERS EXCEPT THE UPPER DELAWARE
BAY. THE TIMING WILL BE ABOUT 0300 UTC TO ABOUT 1000 UTC...AS WINDS
SHOULD DROP BACK BELOW SMALL CRAFT LEVELS NEAR DAYBREAK WEDNESDAY.

FOR SOUTHERN OCEAN WATERS...THE ENDING TIMING OF THE SMALL CRAFT
CONDITIONS MAY END UP HINGING ON SEAS. THE NORTHERLY FLOW PRODUCES A
GOOD FETCH FOR SEAS FOR THE SOUTHERN OCEAN WATERS. IT IS POSSIBLE
THAT 44009 COULD SEE 5 FOOT SEAS FOR A TIME LATE TONIGHT AND
WEDNESDAY MORNING. THE WAVEWATCH OUTPUT IS NOT SHOWING THIS...BUT IF
44009 REACHES 5 FEET...THE 5 FOOT SEAS MAY END UP CARRYING INTO
WEDNESDAY MORNING.

OUTLOOK...
WEAK HIGH PRESSURE OVER THE REGION ON WEDNESDAY WILL PROVIDE FOR
SUB-SCA CONDITIONS ON OUR WATERS. SCA CONDITIONS MAY BECOME POSSIBLE
FOR OUR WATERS DURING THURSDAY AS THE PRESSURE GRADIENT TIGHTENS
WITH HIGH PRESSURE DEPARTING OFFSHORE AND LOW PRESSURE APPROACHING
THE REGION. BOTH SEAS AND WINDS MAY REACH SCA CRITERIA FOR A TIME
THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THROUGH THE REMAINDER OF
THE EXTENDED, THE GRADIENT RELAXES AND SUB-SCA CONDITIONS ARE
PROBABLE. LOCALLY REDUCED VISIBILITIES AND WIND GUSTS ASSOCIATED
WITH THUNDERSTORMS WILL BE THE MAIN CONCERNS OTHERWISE FROM THURSDAY
THROUGH SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     WEDNESDAY FOR ANZ431-452>455.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
     WEDNESDAY FOR ANZ450-451.

&&

SYNOPSIS...KLINE
NEAR TERM...GIGI/HAYES
SHORT TERM...HAYES
LONG TERM...KLINE
AVIATION...HAYES/KLINE
MARINE...HAYES/KLINE
Hazardous weather outlook, Jul 24, 5:50 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
650 AM EDT TUE JUL 24 2012

NJZ001-007>010-012>014-PAZ054-055-060>062-251100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
650 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ016-020>027-251100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
650 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS HAIL THIS AFTERNOON
AND THIS EVENING. IN ADDITION...HEAT INDEX VALUES COULD TOP OUT
NEAR 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-251100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
650 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-251100-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
650 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL THIS
AFTERNOON. IN ADDITION...HEAT INDEX VALUES MAY TOP OUT BETWEEN 95
AND 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

INCREASING HEAT AND HUMIDITY MAY YIELD HEAT INDEX VALUES BETWEEN
95 AND 100 DEGREES THURSDAY AFTERNOON FOR URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 5:24 AM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 AM EDT TUE JUL 24 2012

NJZ001-007>010-241200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE
624 AM EDT TUE JUL 24 2012

...PATCHY DENSE FOG THIS MORNING...

LOOK FOR PATCHY FOG ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL
NEW JERSEY THROUGH ABOUT 800 AM. THE FOG WILL BE DENSE IN SPOTS...
WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT TIMES.

IF YOU WILL BE TRAVELING THIS MORNING THROUGH THE AREA...BE ON THE
ALERT FOR RAPIDLY CHANGING VISIBILITIES IN PATCHY DENSE FOG.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heat. Local standard time, as filed.

Heat, Camden

When
July 24, 10:00 AM EST to 6:00 PM EST
Where
Camden forecast zone
Reported by
Mesonet
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Heat, Gloucester

When
July 24, 10:00 AM EST to 6:00 PM EST
Where
Gloucester forecast zone
Reported by
Mesonet
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Heat, Northwestern Burlington

When
July 24, 10:00 AM EST to 6:00 PM EST
Where
Northwestern Burlington forecast zone
Reported by
ASOS
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Heat, Mercer

When
July 24, 10:00 AM EST to 6:00 PM EST
Where
Mercer forecast zone
Reported by
ASOS
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405270, 405272, 405274, 405275.